Alert archive / Washington / Red Flag Warnings in 2020

Red Flag Warning 2, NWS Pendleton, OR

July 10, 2020

NWS Pendleton, OR issued this red flag warning at Jul 10, 2020, 2:01 PM PDT. It took effect at Jul 11, 2020, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2020, 2:01 PM PDT (21:01 UTC)
In effect from
Jul 11, 2020, 12:00 PM PDT
Expired
Jul 11, 2020, 9:18 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

500 
WWUS86 KPDT 102101
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
201 PM PDT Fri Jul 10 2020

...LOW HUMIDIY AND WINDS EXPECTED SATURDAY...

.High pressure over the region will break down on Saturday as an
upper level trough pushes into the region. This will increase
westerly winds Saturday afternoon through the evening. This will 
result in critical fire weather conditions for lower elevations of
the Columbia Basin when combined with expected low relative 
humidities. Fire danger will ease somewhat through saturday night
as humidity recovers. 

ORZ641-WAZ641-675-111415-
/O.UPG.KPDT.FW.A.0002.200711T2000Z-200712T0500Z/
/O.NEW.KPDT.FW.W.0002.200711T1900Z-200712T0500Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
201 PM PDT Fri Jul 10 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641, 641, AND
675...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from noon to 10 PM PDT Saturday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...In ORZ641...Fire weather zone 641.In WAZ641... 
  Fire weather zone 641.In WAZ675...Fire weather zone 675. 

* TIMING...Saturday afternoon and evening.

* WIND...Westerly at 15 to 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

76
3 follow-up statements
921 
WWUS86 KPDT 111318
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
618 AM PDT Sat Jul 11 2020

...LOW HUMIDITY AND WINDY CONDITIONS EXPECTED TODAY...

.High pressure over the region will break down as an upper level 
trough pushes into the region. This will increase westerly winds 
this afternoon and evening. This will result in critical fire 
weather conditions across the Columbia Basin when combined with 
expected low relative humidities. Fire danger will ease somewhat 
through tonight as humidity recovers.

ORZ641-WAZ641-675-112300-
/O.CON.KPDT.FW.W.0002.200711T1900Z-200712T0500Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
618 AM PDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 641, 641, AND 675...

* AFFECTED AREA...In ORZ641...Fire weather zone 641.In WAZ641... 
  Fire weather zone 641.In WAZ675...Fire weather zone 675. 

* TIMING...This afternoon and evening.

* WIND...Westerly at 15 to 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
721 
WWUS86 KPDT 112046
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
146 PM PDT Sat Jul 11 2020

...LOW HUMIDITY AND WINDY CONDITIONS EXPECTED THIS EVENING...

.Increasing westerly winds this afternoon and evening ahead of a
dry cold front. This will result in critical fire weather 
conditions across the Columbia Basin when combined with expected 
low relative humidities this afternoon. Fire danger will ease 
somewhat through tonight as humidity recovers.

ORZ641-WAZ641-675-120500-
/O.CON.KPDT.FW.W.0002.000000T0000Z-200712T0500Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
146 PM PDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
641, 641, AND 675...

* AFFECTED AREA...Fire Weather Zone 641 Lower Columbia Basin of 
  Oregon, Fire Weather Zone 641 Lower Columbia Basin of 
  Washington and Fire Weather Zone 675 Eastern Washington 
  Southern Columbia Basin.

* TIMING...This afternoon and evening.

* WIND...Westerly at 15 to 25 mph.

* HUMIDITY...15 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
321 
WWUS86 KPDT 120418
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
918 PM PDT Sat Jul 11 2020

...RED FLAG WARNING CANCELLED FOR THE EASTERN WASHINGTON SOUTHERN
COLUMBIA BASIN AND THE LOWER COLUMBIA BASIN...

ORZ641-WAZ641-675-120530-
/O.CAN.KPDT.FW.W.0002.000000T0000Z-200712T0500Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
918 PM PDT Sat Jul 11 2020

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 641 AND 675...

The National Weather Service in Pendleton has cancelled the Red
Flag Warning.

The threat for critical fire weather conditions has diminished as
relative humidities have risen largely 15 to 20 percent the last 
two hours. Current humidity ranges from largely 25 to 45 percent 
with winds generally between 15-30 mph across the area. Modest 
breezes are expected to prevail rest of tonight with good RH
recovery also anticipated.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 10, 10:32 AM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 10, 10:32 AM PDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1032 AM PDT Fri Jul 10 2020

Updated Aviation Discussion

UPDATE...No major changes needed to short term. Seasonably warm
today with upper 80s to near 90 in the Basin and warmer portions
of central OR. Winds light and mild Cu field expected to focus
primarily on mtns. Warmer tomorrow. Focus continues to be on mild
to moderate fire weather setup Saturday afternoon and early
evening as winds push into a low RH regime in place in the Basin
and eastern portions of the Gorge. Wind guidance in decent
agreement and only small adjustments made to minRH and winds to
keep forecast on track. Assessed storm potential with approaching
trough and expect conditions to not be particularly favorable for
storms with our system tomorrow evening.

AVIATION....18Z TAFs. VFR conditions will prevail through the
forecast period with mostly clear skies, except PDT where a sct-
bkn CU deck at 5kft to 7kft AGL. Winds will generally be less
than 10kts across TAF sites this afternoon, except BDN/RDM/DLS
where northwest winds will be 10-15kts. Winds will become light
overnight. Lawhorn/82

PREV DISCUSSION... /issued 236 AM PDT Fri Jul 10 2020/

SHORT TERM...Today through Sunday...The overnight shortwave that
brought some showers and thunderstorms to NE Oregon and SE
Washington will exit into Idaho leaving the forecast area under a
building ridge of high pressure today and mainly clear skies. The
ridge will persist into Saturday before a shortwave trough begins to
push a dry cold front through the region in the afternoon and
overnight period. Saturday will be a hot and dry day with increasing
winds in the afternoon and evening with breezy to windy conditions
persisting overnight. The front will usher in cooler conditions for
Sunday with some continued breezy conditions.

LONG TERM...Monday through Thursday. The extended period will be
dominated by a dry west to northwest flow aloft. Expect clear to
partly cloudy skies. Temperatures will be close to seasonal levels
with highs in the 80s. No significant short waves or fronts moving
through so winds will be mostly diurnal with westerlies at 10-20kt
in the afternoon and evenings.

FIRE WEATHER...A dry cold frontal passage Saturday afternoon will
cause an increase in westerly winds along the east slopes of the
Cascades but not expecting critically low humidities along the east
slopes. However, these winds will spill out into the Lower Columbia
Basin and combine with low relative humidity to create a critical
time of low humidity and breezy to windy conditions through Saturday
evening. A Fire Weather Watch will be issued as part of the morning
Fire Weather Forecast for this expected occurrence.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  87  58  92  58 /   0   0   0   0
ALW  88  60  95  60 /   0   0   0   0
PSC  90  60  96  61 /   0   0   0   0
YKM  86  56  92  56 /   0   0   0   0
HRI  89  59  95  61 /   0   0   0   0
ELN  83  55  88  57 /   0   0   0  10
RDM  87  50  90  48 /   0   0   0   0
LGD  82  54  91  55 /   0   0   0   0
GCD  86  55  93  54 /   0   0   0   0
DLS  86  62  86  62 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Saturday afternoon through Saturday
     evening for ORZ641.

WA...Fire Weather Watch from Saturday afternoon through Saturday
     evening for WAZ641-675.

&&

76/82/82

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:26 AM PDTFire Weather WatchPDT9 hr

Nearby

Red Flag Warnings in Washington, 2020Red Flag Warnings in Oregon, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.